Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the coefficients of an asymptotic expansion of spherical functions on symmetric spaces


Authors: John J. H. Miller and D. J. Simms
Journal: Proc. Amer. Math. Soc. 37 (1973), 448-452
MSC: Primary 43A90; Secondary 22E30
DOI: https://doi.org/10.1090/S0002-9939-1973-0312159-9
MathSciNet review: 0312159
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The asymptotic expansion of a spherical function on a symmetric space of noncompact type, obtained by Harish-Chandra, is a finite linear combination of expansions of the form $ {\Phi _\theta } = {\sum _\mu }'{\Gamma _\mu }(\theta ){e^{\theta - \mu }}$. In this paper it is proved that $ {\lim _{t \to \infty }}'{\Gamma _\mu }(te - \bar \rho )$ is finite and rational for any e, where $ \bar \rho $ is the restriction of half the sum of the positive roots.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématiques. XXVI. Groupes et algèbres de Lie, Actualités Sci. Indust., no. 1285, Hermann, Paris, 1960. MR 24 #A2641.
  • [2] R. Gangolli, On the Plancherel formula and the Paley-Wiener theorem for spherical functions on semisimple Lie groups, Ann. of Math. (2) 93 (1971), 150-165. MR 0289724 (44:6912)
  • [3] Harish-Chandra, Spherical functions on a semisimple Lie group. I, Amer. J. Math. 80 (1958), 241-310. MR 20 #925. MR 0094407 (20:925)
  • [4] S. Helgason, An analogue of the Paley-Wiener theorem for the Fourier transform on certain symmetric spaces, Math. Ann. 165 (1966), 297-308. MR 36 #6545. MR 0223497 (36:6545)
  • [5] -, A duality for symmetric spaces with applications to group representations, Advances in Math. 5 (1970), 1-154. MR 41 #8587. MR 0263988 (41:8587)
  • [6] O. Loos, Symmetric spaces. II: Compact spaces and classification, Benjamin, New York, 1969. MR 39 #365b. MR 0239006 (39:365b)
  • [7] John J. H. Miller and D. J. Simms, Radial limits of the rational functions $ '{\Gamma _\mu }$ of Harish-Chandra, Proc. Roy. Irish Acad. Sect. A 68 (1969), 41-47. MR 40 #7391. MR 0254181 (40:7391)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A90, 22E30

Retrieve articles in all journals with MSC: 43A90, 22E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0312159-9
Keywords: Symmetric space of noncompact type, spherical function, coefficient of asymptotic expansion, radial limit
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society